Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 3, 2015, 11:13 PM EDT for Mifflin County, Pennsylvania. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 4, 2015, 12:00 AM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
County Mifflin County, PA
The radar
The State College radar (KCCX), 47 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 11:48 PM EDT | TSTM WND DMG | Granville, PA | TREE DOWN IN GRANVILLE TOWNSHIP. |
| Aug 3, 11:50 PM EDT | TSTM WND DMG | Juniata Terrace, PA | TREE DOWN ON DELAWARE AVE. |
| Aug 3, 11:50 PM EDT | TSTM WND DMG | Lewistown, PA | TREE LIMBS ON WASHINGTON AVE. |
| Aug 3, 11:52 PM EDT | TSTM WND DMG | 1 Sse Vira, PA | TREE DOWN IN DERRY TOWNSHIP. |
| Aug 3, 11:52 PM EDT | TSTM WND DMG | Lewistown, PA | TREE LIMB BLOCKING ONE LANE ON RAILROAD ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
462
WWUS81 KCTP 040313
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 PM EDT MON AUG 3 2015
PAZ026-027-040400-
MIFFLIN PA-HUNTINGDON PA-
1113 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...AND HUNTINGDON
COUNTIES UNTIL MIDNIGHT EDT...
AT 1112 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FRANKLINVILLE...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...ALFARATA...ALLENSVILLE...BELLEVILLE...BURNHAM...HIGHLAND
PARK...JUNIATA TERRACE...MCALEVYS FORT...REEDSVILLE...STRODES
MILLS...WHIPPLE DAM STATE PARK...YEAGERTOWN...BARRVILLE...
LONGFELLOW...MAITLAND...MCVEYTOWN...PETERSBURG...JUNIATA COLLEGE AND
HUNTINGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4051 7808 4069 7806 4069 7741 4065 7741
4061 7750 4058 7750 4051 7761 4049 7761
4045 7767
TIME...MOT...LOC 0312Z 274DEG 26KT 4060 7797
$$
STEINBUGLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 10:26 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 3, 10:26 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1026 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST AND THROUGH THE STATE OVERNIGHT. HIGH PRESSURE WILL DOMINATE THE MIDWEEK BEFORE UNSETTLED CONDITIONS RETURN FOR THURSDAY AND FRIDAY AS A SLOW MOVING FRONT MOVES BACK INTO THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 10 PM UPDATE... A CLUSTER OF STORMS EXTENDS FROM THE NORTHERN SUBURBS OF PITTSBURGH TO JUST WEST OF STATE COLLEGE...AND IS TRACKING EAST AT A DECENT CLIP. EARLIER TALL CORES HAVE COME DOWN QUITE A BIT...WITH MOST ACTIVITY LOOKING SUB SEVERE AT THIS HOUR. BIGGEST QUESTION FOR THE NEXT 3-6 HOURS WILL BE HOW PERSISTENT THE STORMS WILL BE IN THE FACE OF A STABILIZING LOWER ATMOSPHERE. HRRR SUGGESTS THE SCATTERED...NOT VERY ORGANIZED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH ABOUT 05-06Z...WHEN ACTIVITY QUIETS DOWN RAPIDLY REGION-WIDE. BIGGEST REMAINING THREAT LOOKS TO BE LOCALIZED HEAVY RAIN WITHIN THE EAST-WEST BAND THAT IS PRETTY MUCH TRACKING DUE EAST. THE MOVEMENT IS FAIRLY RAPID SO FLOODING THREAT LOOKS MINIMAL UNLESS A LOCATION MANAGES TO GET HIT SEVERAL TIMES IN A SHORT PERIOD OF TIME. LOWS EARLY TUESDAY WILL RANGE FROM THE MID 50S IN THE NW TO MID 60S OVER THE SOUTHEAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A RATHER STRONG UPPER TROUGH AND SECONDARY CFRONT WILL BE DIVING SE FROM THE UPPER GLAKES REGION. ALTHOUGH THE LLVL ENVIRONMENT WILL BE DRIER AND SLIGHTLY COOLER IN THE WAKE OF MONDAY NIGHT/S CFROPA...STG FORCING BENEATH THE L.E. REGION OF A 95 KT JET WILL LIKELY SPARK AT LEAST ISOLATED TO SCATTERED TSRA ACROSS THE CENTRAL AND NRN MTNS. MAX TEMPS WILL VARY FROM THE 70S ACROSS THE NW HALF OF THE CWA...TO THE 80S IN THE SE HALF. CLOSE TO NORMAL FOR LATE SUMMER. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE UPPER LOW OVER NORTHERN QUEBEC SHOULD CONTINUE TO DRIFT TO THE NORTHEAST AND ZONAL TO SLIGHTLY NORTHWEST FLOW IS EXPECTED TO FOLLOW AS A QUASI-STATIONARY BOUNDARY HANGS OUT JUST TO THE SOUTH OF THE STATE. UNCERTAINTY REMAINS IN THE PLACEMENT OF THE BOUNDARY SO WILL KEEP SOME POP IN THE SRN PART OF THE STATE...BUT MOST LOCATIONS WILL BE DRY UNTIL THURSDAY INTO THURSDAY NIGHT. THEN A STACKED LOW WILL SLIDE EASTWARD FROM THE MID MISSISSIPPI VALLEY AND MAY MAKE A MORE-OR- LESS CONSTANT RAIN INSTEAD OF SHOWERY/CONVECTIVE PRECIP. THE UPPER LEVEL LOW WILL FINALLY MOVE OFF LATE NEXT WEEKEND WHICH WILL BE A HERALD FOR QUIETER WEATHER. TEMPERATURES SHOULD TREND COOLER LATER IN THE WEEK BEFORE WARMING UP INTO NEXT WEEK. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... WIDELY SCATTERED SHOWERS AND TSTMS WILL CONTINUE ACROSS THE AIRSPACE THROUGH LATE TONIGHT BEFORE GRADUALLY WEAKENING/DISSIPATING AFTER MIDNIGHT INTO THE PREDAWN HOURS. THE SPARSE COVERAGE PRECLUDED MENTION IN TERMINALS AND WILL AMD AS NECESSARY. JST/AOO SHOULD SEE THE GREATEST RISK FOR TSTM IMPACTS GIVEN EVOLVING STORMS UPSTREAM OVER PIT/BTP VCNTY MOVG ESEWD. THE OTHER POTENTIAL AVN CONCERN IS IFR FOG OR LOW CIGS DEVELOPING DURING THE PREDAWN HOURS. GUIDANCE SEEMS TO FAVOR WRN TAFS GIVEN COMBO OF WEAK UPSLOPE WLY FLOW AND NARROWING DEWPT DEPRESSIONS. ANY RAINFALL WILL ALSO AID IN POTNL REDUCED CONDS BY PROVIDING ADDNL LLVL MSTR. CONFIDENCE IN RESTRICTIONS AFT 06Z IS LOW ATTM BUT SOMETHING TO BE AWARE OF FOR THE 06Z SCHEDULED ISSUANCE. FOR TUESDAY...LOOK FOR MAINLY VFR WITH SCT-BKN CIGS 050 AND SFC WIND GUSTS 15-20KTS 16-22Z. OUTLOOK... WED...VFR. NO SIG WX. THU-FRI...VFR/MVFR WITH RAIN PSBL AS LOW PRES TRACKS SOUTH OF CENTRAL PA. SAT...VFR WITH A LOW CHC OF MVFR IN ISOLATED AFTERNOON SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT LONG TERM...DANGELO/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Aug 3, 4:07 AM EDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 AM EDT MON AUG 3 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 407 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF WIND DAMAGE IS GREATER THAN THE THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 3, 8:06 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MONTMORENCI 41.50N 78.74W
08/03/2015 ELK PA 911 CALL CENTER
TREES DOWN ALONG LONG LEVEL RD
&&
EVENT NUMBER CTP1500300
STEINBUGLSpecial weather statement, Aug 3, 11:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 PM EDT MON AUG 3 2015
PAZ026-027-040400-
MIFFLIN PA-HUNTINGDON PA-
1113 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...AND HUNTINGDON
COUNTIES UNTIL MIDNIGHT EDT...
AT 1112 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FRANKLINVILLE...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...ALFARATA...ALLENSVILLE...BELLEVILLE...BURNHAM...HIGHLAND
PARK...JUNIATA TERRACE...MCALEVYS FORT...REEDSVILLE...STRODES
MILLS...WHIPPLE DAM STATE PARK...YEAGERTOWN...BARRVILLE...
LONGFELLOW...MAITLAND...MCVEYTOWN...PETERSBURG...JUNIATA COLLEGE AND
HUNTINGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4051 7808 4069 7806 4069 7741 4065 7741
4061 7750 4058 7750 4051 7761 4049 7761
4045 7767
TIME...MOT...LOC 0312Z 274DEG 26KT 4060 7797
STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:34 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 70 min |
| Aug 4, 12:08 AM EDT | Special Weather Statement | CTP | Perry | 22 min |
| Aug 4, 12:25 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 53 min |
| Aug 4, 1:02 AM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Aug 4, 1:15 AM EDT | Special Weather Statement | CTP | Fulton | 30 min |
| Aug 4, 1:54 AM EDT | Special Weather Statement | CTP | Cumberland | 36 min |
| Aug 4, 1:59 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 31 min |
| Aug 4, 2:26 AM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| Aug 4, 2:41 AM EDT | Special Weather Statement | CTP | Adams, York | 49 min |
| Aug 4, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 83 min |
| Aug 4, 3:38 AM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Aug 4, 3:58 AM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.